Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 307, NWS Jackson, MS

July 30, 2015Hinds County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 30, 2015, 4:59 PM CDT for Hinds County, Mississippi. It was in force for 20 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2015, 4:59 PM CDT (21:59 UTC)
Expired
Jul 30, 2015, 5:19 PM CDT
In force
20 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Hinds County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 24 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 5:00 PM CDTTSTM WND DMG1 Nw Jackson, MSLARGE TREE SPLIT NEAR LEXINGTON AVENUE. TIME ESTIMATED BY RADAR.
Jul 30, 5:00 PM CDTTSTM WND DMG1 Wnw Jackson, MSTREE FELL ONTO EQUIPMENT NEAR HALSEY AVENUE CAUSING POWER OUTAGES. TIME ESTIMATED BY RADAR.
Jul 30, 5:05 PM CDTTSTM WND DMG2 W Jackson, MSTREE BLOWN DOWN INTO EQUIPMENT CAUSING POWER OUTAGES ON JACKSON HIGHWAY JUST WEST OF HIGHWAY 80. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 992 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
992 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1322 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

380 
WUUS54 KJAN 302159
SVRJAN
MSC049-302245-
/O.NEW.KJAN.SV.W.0307.150730T2159Z-150730T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
459 PM CDT THU JUL 30 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 545 PM CDT

* AT 459 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER JACKSON...
  MOVING SOUTHWEST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  BYRAM AROUND 530 PM CDT.
  RAYMOND AROUND 535 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3219 9044 3238 9026 3234 9014 3231 9016
      3228 9017 3229 9018 3226 9018 3225 9021
      3223 9020 3223 9019 3218 9021 3218 9024
      3216 9024 3215 9025 3215 9024 3212 9024
TIME...MOT...LOC 2159Z 027DEG 15KT 3232 9023 

HAIL...<.75IN
WIND...60MPH
 
$$

BYB
1 follow-up statement
011 
WWUS54 KJAN 302219
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CDT THU JUL 30 2015

MSC049-302229-
/O.CAN.KJAN.SV.W.0307.000000T0000Z-150730T2245Z/
HINDS MS-
519 PM CDT THU JUL 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HINDS COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3219 9044 3238 9026 3234 9014 3231 9016
      3228 9017 3229 9018 3226 9018 3225 9021
      3223 9020 3223 9019 3218 9021 3218 9024
      3216 9024 3215 9025 3215 9024 3212 9024
TIME...MOT...LOC 2216Z 027DEG 15KT 3225 9027 

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 4:22 PM CDT, 37 minutes earlier.

Area forecast discussion, Jul 30, 4:22 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
422 PM CDT THU JUL 30 2015

...HEAT CONTINUES TODAY BEFORE COOLER CONDITIONS THIS WEEKEND...

.SHORT TERM...

TONIGHT INTO SUNDAY MORNING...

FOR THE REST OF THE EVENING...EXPECT SHOWERS/STORMS TO LINGER IN THE
AREA FOR THE NEXT FEW HOURS...POSSIBLY EXTENDING PAST 23-00Z. BUT
SOME OF THESE STORMS ARE ALREADY MOVING INTO S/SE MS WITH SOME AREAS
IN NE LA STORMS DEVELOPING FROM SOME AMBIENT LIFT/HIGH INSTABILITY.
AREAS IN THE S/SE WHERE HOT TEMPS/BETTER FLOW ALOFT...SOME STRONG/SEVERE
STORMS ARE STILL POSSIBLE INTO EARLY EVENING. DUE TO DEWPOINTS NOT
REALLY MIXING MUCH THIS AFTERNOON AND COMPRESSIONAL HEATING...WE WERE
ABLE TO REACH NEAR 105-110 DEGREES HEAT INDICES ACROSS MOST OF THE
AREA. DUE TO THE FRONT MOVING TOWARDS THE REGION AND DRIER AIR MOVING
IN...THE EXCESSIVE HEAT WARNING/HEAT ADVISORY WILL ONLY CONTINUE
UNTIL 00Z.

COLD FRONT WILL GRADUALLY SLIDE TO THE S TONIGHT...BRINGING MUCH
NEEDED RELIEF ACROSS THE REGION. ANOMALOUS DRY AIR WILL MOVE INTO
THE REGION BEGINNING TONIGHT...JUST AROUND 1-1.25 INCHES BY 12Z
FRIDAY. DUE TO DEWPOINTS FALLING INTO THE LOW/MID 60S
OVERNIGHT...EXPECT LOWS TO GRADUALLY FALL INTO THE UPPER 60S/LOW 70S
AREAWIDE WITH CLOUDS GRADUALLY CLEARING TONIGHT. TOMORROW PW'S WILL
ONLY BE AROUND AN INCH AND WITH COOLER/DRIER AIR MOVING IN...EXPECT
HIGH TEMPS WILL BE AROUND 3-6 DEGREES COOLER MAINLY IN LOW/MID 90S.

AS THE TROUGH OVER THE NE CONUS GRADUALLY DEEPENS AND NRLY FLOW
CONTINUES TO BRING DOWN SOME OF THE DRIEST AIR SEEN IN AWHILE. PW'S
WILL BE ANOMALOUSLY LOW TO NEAR RECORD LOW MOISTURE FOR THIS TIME OF
THE YEAR...WHICH WILL BRING SOME POTENTIAL FOR LOWS IN THE MID/UPPER
60S. THIS WILL DEFINITELY BE MUCH NEEDED RELIEF FOR SUCH WARM TEMPS
THE AREA HAS SEEN OVER THE PAST WEEK. AS UPPER HEIGHTS FALL SOMEWHAT
AND THE RIDGE FLATTENS..HIGHS WILL STILL ONLY RANGE IN THE MID 90S.
SOME MOISTURE BEGINS TO CREEP BACK IN THE REGION ON SUNDAY MORNING
BUT EXPECT DRY CONDITIONS TO STICK AROUND THROUGH THE SHORT TERM
PERIOD. RELEVANT PORTION OF THE PREVIOUS LONG TERM DISCUSSION IS
ATTACHED. /DC/

.LONG TERM...THROUGH NEXT WEEK...LIGHT MID LEVEL NW FLOW REGIME WILL
BE IN PLACE OVER THE REGION AS RIDGE HAS RETROGRADED AND BROAD
TROFFINESS MOVES THROUGH THE GREAT LAKES REGION. AT THE SURFACE...
MUCH LOWER DEWPOINTS IN THE 50S/60S WILL BE IN PLACE OVER THE AREA
FROM THE AIRMASS CHANGE THAT OCCURRED ON FRIDAY.

THE PATTERN LOOKS TO REMAIN ABOUT THE SAME THROUGH A GOOD CHUNK OF
THE EXTENDED TIMEFRAME. THE DRY AIR WILL CONTINUE TO BE REINFORCED
OVER THE AREA THROUGH TUESDAY AS LIGHT NORTHEASTERLY WINDS BRING DRY
SLUGS OF DRY AIR SOUTHWARD. WITH THE DRIER AIR IN PLACE...HOT
TEMPERATURES WILL BE MORE EASILY ATTAINED...BUT WITH IT BEING MORE OF
A DRY HEAT...HEAT INDICES WILL NOT BE MUCH HIGHER THAN THE AIR TEMP.

A SLIGHT CHANCE OF CONVECTION WILL CONTINUE OVER THE FAR
SE...HOWEVER...IN BETTER LOW LEVEL MOISTURE CLOSER TO THE COAST.
ELSEWHERE DRY WEATHER WILL PREVAIL THROUGH TUESDAY/WEDNESDAY. /26/

&&

.AVIATION...VFR CONDITIONS WILL EXIST WITH THE ONLY RESTRICTIONS
COMING FROM SCT TSRA. A FEW OF THE STRONGER STORMS COULD HAVE SOME
DAMAGING WINDS. WILL FOCUS THE TIMING OF THE VCTS ENDING BY 23Z WITH
BETTER POTENTIAL TO SEE THIS ACTIVITY ACROSS THE SOUTH HALF. WINDS
WILL BE N/NE TODAY WITH SOME GUSTS APPROACHING 20KTS. THERE MAY BE
SOME BRIEF MVFR RESTRICTIONS TO VISIBILITY IN SPOTS THAT RECEIVE
RAINFALL EARLY IN THE MORNING. /17/

&&

.FIRE WEATHER...
COLD FRONT MOVING INTO THE REGION WILL DROP MOISTURE VALUES THIS
WEEKEND ACROSS THE REGION. EXPECT RH'S TO FALL NEAR 30% RANGE WITH
SOME WIND GUSTS BETWEEN 15-20MPH. DUE TO LITTLE RAINFALL AND DRY
CONDITIONS OVERALL...EXPECT SOME FIRE WEATHER DANGER TO BE POSSIBLE
THE NEXT TWO DAYS. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  94  68  95 /  11   0   0   3
MERIDIAN      69  93  65  94 /  10   1   0   3
VICKSBURG     69  95  67  96 /  14   0   0   2
HATTIESBURG   74  95  70  96 /  21  11   4   6
NATCHEZ       71  93  69  94 /  18   4   0   3
GREENVILLE    69  94  68  95 /   4   0   0   3
GREENWOOD     68  93  66  94 /   5   0   0   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ034>039-042>046-
     048>066-072>074.

     EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MSZ040-
     041-047.

LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ026.

     EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR
     LAZ007>009-015-016-023>025.

AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

&&

DC/26/17
Hazardous weather outlook, Jul 30, 2:18 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CDT THU JUL 30 2015

ARZ074-075-MSZ034>036-311930-
ASHLEY-CHICOT-WASHINGTON-HUMPHREYS-HOLMES-
218 PM CDT THU JUL 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

ELEVATED HEAT STRESS WILL REMAIN POSSIBLE TODAY WITH HEAT INDEX
VALUES OF 106 TO 110 DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

MSZ018-019-025>033-311930-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-
218 PM CDT THU JUL 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

LIMITED HEAT STRESS WILL REMAIN POSSIBLE TODAY WITH HEAT INDEX
VALUES AROUND 105 DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

LAZ007>009-015-MSZ040-041-311930-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-ISSAQUENA-SHARKEY-
218 PM CDT THU JUL 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

EXCESSIVE HEAT
THREAT...SIGNIFICANT
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

AN EXCESSIVE HEAT WARNING IS IN EFFECT TODAY AS HEAT INDEX VALUES
WILL PEAK BETWEEN 111 AND 115 DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

MSZ037>039-042>046-048>066-072>074-311930-
ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON-LEAKE-NESHOBA-KEMPER-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
218 PM CDT THU JUL 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

ELEVATED HEAT STRESS WILL REMAIN POSSIBLE TODAY WITH HEAT INDEX
VALUES OF 106 TO 110 DEGREES. ADDITIONALLY...A FEW SEVERE STORMS
CAPABLE OF PRODUCING DAMAGING WIND GUSTS ARE POSSIBLE BETWEEN 2 AND 6
PM.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

LAZ016-023>026-MSZ047-311930-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-WARREN-
218 PM CDT THU JUL 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

EXCESSIVE HEAT
THREAT...SIGNIFICANT
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

AN EXCESSIVE HEAT WARNING IS IN EFFECT TODAY WITH HEAT INDEX VALUES
OF 111 TO 115 DEGREES. ADDITIONALLY...A FEW SEVERE STORMS CAPABLE OF
PRODUCING DAMAGING WIND GUSTS ARE POSSIBLE BETWEEN 2 AND 6 PM.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

21

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Jul 30, 4:31 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CDT THU JUL 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     2 S SUMRALL             31.39N 89.55W
07/30/2015                   LAMAR              MS   LAW ENFORCEMENT

            TREE DOWN ON CROSSLAND ROAD.

0335 PM     TSTM WND DMG     4 W WEST HATTIESBURG    31.32N 89.44W
07/30/2015                   LAMAR              MS   LAW ENFORCEMENT

            COUPLE TREES DOWN ON AND NEAR CANEBRAKE BLVD.

0330 PM     TSTM WND DMG     2 WSW OVETT             31.47N 89.06W
07/30/2015                   JONES              MS   EMERGENCY MNGR

            TREE DOWN ON A HOME LOCATED ALONG HWY 29 S. NO INJURIES.

&&

AW
Local storm report, Jul 30, 4:36 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
436 PM CDT THU JUL 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND GST     HATTIESBURG             31.31N 89.31W
07/30/2015  M56.00 MPH       FORREST            MS   ASOS

&&

AW
Special weather statement, Jul 30, 4:49 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
449 PM CDT THU JUL 30 2015

MSZ048-049-302230-
HINDS MS-RANKIN MS-
449 PM CDT THU JUL 30 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN AND
SOUTHEASTERN HINDS COUNTIES UNTIL 530 PM CDT...

AT 449 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JACKSON TO NEAR
WHITES...AND MOVING SOUTHWEST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  TERRY AROUND 510 PM CDT.
  BYRAM AROUND 525 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3226 9037 3205 9036 3205 9023 3213 9016
      3231 9018
TIME...MOT...LOC 2149Z 038DEG 11KT 3229 9022 3212 9021

19
Special weather statement, Jul 30, 4:49 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
449 PM CDT THU JUL 30 2015

MSZ052-058-302230-
CLARKE MS-LAUDERDALE MS-
449 PM CDT THU JUL 30 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LAUDERDALE AND
CENTRAL CLARKE COUNTIES UNTIL 530 PM CDT...

AT 449 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER SABLE...OR 9 MILES SOUTH OF MERIDIAN...MOVING SOUTH AT 20 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SABLE AROUND 455 PM CDT.
  MIDDLETON AROUND 500 PM CDT.
  STONEWALL AROUND 515 PM CDT.
  QUITMAN AND DE SOTO AROUND 530 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PACHUTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3194 8849 3196 8891 3201 8892 3233 8877
      3228 8856
TIME...MOT...LOC 2149Z 014DEG 18KT 3224 8869

BYB
Local storm report, Jul 30, 4:51 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
451 PM CDT THU JUL 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     TSTM WND DMG     SHIVERS                 31.80N 89.99W
07/30/2015                   SIMPSON            MS   LAW ENFORCEMENT

            TREE DOWN AND BLOCKING HWY 43 SOUTH.

&&

AW
Special weather statement, Jul 30, 4:54 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
454 PM CDT THU JUL 30 2015

MSZ055-063-064-302245-
SIMPSON MS-LAWRENCE MS-JEFFERSON DAVIS MS-
454 PM CDT THU JUL 30 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAWRENCE...SOUTH
CENTRAL SIMPSON AND NORTHWESTERN JEFFERSON DAVIS COUNTIES UNTIL 545
PM CDT...

AT 453 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR PINOLA...MOVING SOUTHWEST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SHIVERS AROUND 510 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE NEW HEBRON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3196 8994 3188 8979 3164 9000 3172 9014
TIME...MOT...LOC 2153Z 036DEG 22KT 3187 8990

DC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 4:04 AM CDTExcessive Heat WarningJANIssaquena, Sharkey, Warren15 hr
Jul 30, 12:40 PM CDTSpecial Weather StatementJANJefferson Davis35 min
Jul 30, 1:10 PM CDTSpecial Weather StatementJANLincoln35 min
Jul 30, 1:23 PM CDTSpecial Weather StatementJANLamar37 min
Jul 30, 1:24 PM CDTSpecial Weather StatementJANMarion36 min
Jul 30, 1:31 PM CDTSevere Thunderstorm WarningJANMarion15 min
Jul 30, 1:36 PM CDTSevere Thunderstorm WarningJANLamar27 min
Jul 30, 1:57 PM CDTSpecial Weather StatementJANJasper33 min
Jul 30, 2:01 PM CDTSpecial Weather StatementJANFranklin29 min
Jul 30, 2:24 PM CDTSpecial Weather StatementJANLincoln36 min
Jul 30, 2:36 PM CDTSpecial Weather StatementJANLawrence24 min
Jul 30, 3:12 PM CDTSpecial Weather StatementJANLamar33 min
Jul 30, 3:13 PM CDTSpecial Weather StatementJANJefferson Davis47 min
Jul 30, 3:24 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Lamar, Marion31 min
Jul 30, 3:46 PM CDTSpecial Weather StatementJANForrest44 min
Jul 30, 3:54 PM CDTSpecial Weather StatementJANLawrence36 min
Jul 30, 3:57 PM CDTSpecial Weather StatementJANMarion33 min
Jul 30, 3:57 PM CDTSevere Thunderstorm WarningJANLawrence, Simpson33 min
Jul 30, 4:08 PM CDTSpecial Weather StatementJANJefferson Davis37 min
Jul 30, 4:10 PM CDTSpecial Weather StatementJANRankin50 min
Jul 30, 4:13 PM CDTSpecial Weather StatementJANAdams47 min
Jul 30, 4:17 PM CDTSevere Thunderstorm WarningJANForrest, Lamar43 min
Jul 30, 4:27 PM CDTSpecial Weather StatementJANRankin33 min
Jul 30, 4:30 PM CDTSpecial Weather StatementJANCopiah45 min
Jul 30, 4:39 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln66 min
Jul 30, 4:49 PM CDTSpecial Weather StatementJANHinds41 min
Jul 30, 4:54 PM CDTSpecial Weather StatementJANSimpson51 min
Jul 30, 5:17 PM CDTSevere Thunderstorm WarningJANLincoln23 min
Jul 30, 5:18 PM CDTSpecial Weather StatementJANCopiah42 min
Jul 30, 5:27 PM CDTSevere Thunderstorm WarningJANClarke20 min
Jul 30, 5:31 PM CDTSpecial Weather StatementJANJones29 min
Jul 30, 5:40 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Jefferson40 min
Jul 30, 5:59 PM CDTSevere Thunderstorm WarningJANFranklin, Jefferson, Lincoln38 min
Jul 30, 6:20 PM CDTSevere Thunderstorm WarningJANJones40 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.